Alert archive / Colorado / High Wind Warnings in 2020
High Wind Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 19, 2020, 10:30 AM MST for 10 counties in Colorado. It took effect at Dec 19, 2020, 5:00 PM MST. It was in force for 24 hr. 53 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 19, 2020, 10:30 AM MST (17:30 UTC)
- In effect from
- Dec 19, 2020, 5:00 PM MST
- Expired
- Dec 20, 2020, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 4:58 AM MST | NON-TSTM WND GST 52 | 2 Wnw Brookvale, CO | MESONET STATION CEKC2 CORRAL CREEK. |
| Dec 20, 5:36 AM MST | NON-TSTM WND GST 64 | 1 Ne Aspen Springs, CO | MESONET STATION DW4381 BLACK HAWK. |
| Dec 20, 5:45 AM MST | NON-TSTM WND GST 58 | 2 Sw Broomfield, CO | AWOS STATION KBJC BROOMFIELD JEFFC. |
| Dec 20, 5:52 AM MST | NON-TSTM WND GST 62 | Floyd Hill, CO | MESONET STATION CO071 070E247 FLOYD HILL. |
| Dec 20, 6:35 AM MST | NON-TSTM WND GST 67 | 1 Ene Berthoud Pass, CO | AWOS STATION K0CO BERTHOUD PASS. |
| Dec 20, 7:05 AM MST | NON-TSTM WND GST 61 | Aspen Springs, CO | MESONET STATION CW5066 GILPIN CO. |
| Dec 20, 7:09 AM MST | NON-TSTM WND GST 64 | 1 Wsw Lawson, CO | MESONET STATION CO147 0.7 MI E OF US-40. |
| Dec 20, 7:15 AM MST | NON-TSTM WND GST 70 | 1 Ene Berthoud Pass, CO | AWOS STATION K0CO BERTHOUD PASS. |
| Dec 20, 7:29 AM MST | NON-TSTM WND GST 63 | Downieville, CO | MESONET STATION CO141 DOWNIEVILLE INT. |
| Dec 20, 7:30 AM MST | NON-TSTM WND GST 66 | 3 Wnw Pingree Park, CO | SUSTAINED WINDS 57 MPH. |
| Dec 20, 7:35 AM MST | NON-TSTM WND GST 52 | 7 E Virginia Dale, CO | CO-OP OBSERVER STATION VDAC2 6.9 E VIRGINIA DALE. |
| Dec 20, 7:45 AM MST | NON-TSTM WND GST 62 | 4 Se Pinecliffe, CO | MESONET STATION EW8336 COAL CREEK CANYON. |
| Dec 20, 8:00 AM MST | NON-TSTM WND DMG | 3 Sse Pinecliffe, CO | DAMAGE TO CHIMNEY STACK, AND A FEW TREES BLOWN DOWN. DELAYED REPORT. TIME ESTIMATED BASED ON OBSERVED WIND GUSTS FROM NEARBY MESONET STATIONS. |
| Dec 20, 8:02 AM MST | NON-TSTM WND GST 57 | 5 S Estes Park, CO | MESONET STATION CO045 007N007 LILY LAKE. |
| Dec 20, 8:24 AM MST | NON-TSTM WND GST 64 | 2 Wnw Aspen Springs, CO | MESONET STATION PKLC2 PICKLE GULCH. |
| Dec 20, 8:29 AM MST | NON-TSTM WND GST 78 | 1 N Ward, CO | |
| Dec 20, 8:35 AM MST | NON-TSTM WND GST 52 | 2 Ssw Jefferson, CO | MESONET STATION JFN01 JEFFERSON. |
| Dec 20, 8:35 AM MST | NON-TSTM WND GST 62 | Aspen Springs, CO | MESONET STATION CW5066 GILPIN CO. |
| Dec 20, 8:39 AM MST | NON-TSTM WND GST 78 | Downieville, CO | MESONET STATION CO141 DOWNIEVILLE INT. |
| Dec 20, 8:44 AM MST | NON-TSTM WND GST 79 | 4 Ne Nederland, CO | |
| Dec 20, 8:56 AM MST | NON-TSTM WND GST 68 | 1 Ne Aspen Springs, CO | MESONET STATION DW4381 BLACK HAWK. |
| Dec 20, 9:00 AM MST | NON-TSTM WND GST 81 | 4 Ne Nederland, CO | . |
| Dec 20, 9:00 AM MST | NON-TSTM WND GST 81 | 4 Ne Nederland, CO | |
| Dec 20, 9:01 AM MST | NON-TSTM WND GST 66 | Floyd Hill, CO | MESONET STATION CO071 070E247 FLOYD HILL. |
| Dec 20, 9:10 AM MST | NON-TSTM WND GST 60 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 093N008 JCT. 93 & 72. |
| Dec 20, 9:14 AM MST | NON-TSTM WND GST 51 | 2 E Sunshine, CO | MESONET STATION EW7311 BOULDER. |
| Dec 20, 9:29 AM MST | NON-TSTM WND GST 68 | 1 Ese Downieville, CO | MESONET STATION DMTC2 DUMONT. |
| Dec 20, 9:29 AM MST | NON-TSTM WND GST 68 | 1 Wsw Lawson, CO | MESONET STATION CO147 0.7 MI E OF US-40. |
| Dec 20, 9:29 AM MST | NON-TSTM WND GST 70 | 1 N Georgetown, CO | MESONET STATION CO162 0.85 MI E OF 15TH ST GEORGETOWN. |
| Dec 20, 9:45 AM MST | NON-TSTM WND GST 68 | 3 Ene Nederland, CO | MESONET STATION FW1761 NEDERLAND. |
| Dec 20, 9:58 AM MST | NON-TSTM WND GST 82 | 3 Se Tolland, CO | DAKOTA HILLS AWOS. |
| Dec 20, 10:01 AM MST | NON-TSTM WND GST 56 | 3 Se Pinecliffe, CO | MESONET STATION EW1707 GOLDEN. |
| Dec 20, 10:29 AM MST | NON-TSTM WND GST 69 | 1 Wsw Lawson, CO | MESONET STATION CO147 0.7 MI E OF US-40. |
| Dec 20, 10:29 AM MST | NON-TSTM WND GST 74 | 1 Ese Downieville, CO | MESONET STATION DMTC2 DUMONT. |
| Dec 20, 10:30 AM MST | NON-TSTM WND GST 79 | 4 Ene Nederland, CO | |
| Dec 20, 10:43 AM MST | NON-TSTM WND GST 76 | 2 Nw Rocky Flats, CO | MESONET STATION NREL WIND TECHNOLOGY CENTER. |
| Dec 20, 10:49 AM MST | NON-TSTM WND GST 95 | Caribou, CO | |
| Dec 20, 11:07 AM MST | NON-TSTM WND GST 61 | Superior, CO | MESONET STATION DW7772 SUPERIOR. |
| Dec 20, 11:20 AM MST | NON-TSTM WND GST 77 | 1 Ne Crisman, CO | MESONET STATION E4338 BOULDER. |
| Dec 20, 11:25 AM MST | NON-TSTM WND GST 77 | 1 Ne Crisman, CO | MESONET STATION EW4338 BOULDER. |
| Dec 20, 11:45 AM MST | NON-TSTM WND GST 55 | 1 Sse Jefferson, CO | MESONET STATION FW2174 SHAWNEE. |
| Dec 20, 11:50 AM MST | NON-TSTM WND GST 57 | 2 Nne Pinewood Springs, CO | MESONET STATION CW0346 LYONS. |
| Dec 20, 11:50 AM MST | NON-TSTM WND GST 60 | 2 Ese Allenspark, CO | MESONET STATION AU944 ALLENSPARK. |
| Dec 20, 12:00 PM MST | NON-TSTM WND GST 80 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 093N008 JCT. 93 & 72. |
| Dec 20, 12:40 PM MST | NON-TSTM WND GST 82 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 093N008 JCT. 93 & 72. |
| Dec 20, 1:52 PM MST | NON-TSTM WND GST 57 | 2 Nnw Genesee, CO | MESONET STATION CO065 070W253 GENESEE. |
| Dec 20, 2:00 PM MST | NON-TSTM WND GST 53 | 2 Nne Rocky Flats, CO | MESONET STATION RFN 1.7 NE ROCKY FLATS (CDPHE). |
| Dec 20, 2:09 PM MST | NON-TSTM WND GST 52 | 2 W Silver Plume, CO | MESONET STATION CO163 1.6 MI W OF WOODWARD ST. GEORGET. |
| Dec 20, 3:10 PM MST | NON-TSTM WND GST 83 | 3 Nne White Ranch Open, CO | MESONET STATION UP709 2.8 NE WHITE RANCH OPEN SPACE (UPR). |
| Dec 20, 3:23 PM MST | NON-TSTM WND GST 50 | 5 S Lyons, CO | MESONET STATION EW8833 LONGMONT. |
| Dec 20, 4:02 PM MST | NON-TSTM WND GST 77 | Virginia Dale, CO | MESONET STATION CO036 287N381 VIRGINIA DALE. |
| Dec 20, 4:18 PM MST | NON-TSTM WND GST 61 | 2 Nne Ward, CO | MESONET STATION CW5038 WARD. |
| Dec 20, 4:32 PM MST | NON-TSTM WND GST 55 | 1 Ne Ward, CO | MESONET STATION CO044 072W044 WARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS75 KBOU 191730 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1030 AM MST Sat Dec 19 2020 COZ033>036-200130- /O.UPG.KBOU.HW.A.0005.201220T0000Z-201221T0000Z/ /O.NEW.KBOU.HW.W.0012.201220T0000Z-201221T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, Breckenridge, East Slopes Mosquito Range, East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, Williams Fork Mountains, Winter Park, Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 1030 AM MST Sat Dec 19 2020 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph are possible. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, The Northern Front Range Foothills and The Southern Front Range Foothills. * WHEN...From 5 PM this afternoon to 5 PM MST Sunday. * IMPACTS...Strong winds will blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
3 follow-up statements
125 WWUS75 KBOU 200010 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 510 PM MST Sat Dec 19 2020 COZ033>036-201315- /O.CON.KBOU.HW.W.0012.000000T0000Z-201221T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, Breckenridge, East Slopes Mosquito Range, East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, Williams Fork Mountains, Winter Park, Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 510 PM MST Sat Dec 19 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph are can be expected this evening as winds decrease. The strongest winds will develop later tonight and during the day on Sunday, with the highest gusts up to 75 mph after 4 am and continuing through the day over the Front Range foothills. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, The Northern Front Range Foothills and The Southern Front Range Foothills. * WHEN...From 5 PM this afternoon to 5 PM MST Sunday. * IMPACTS...Strong winds will blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
676 WWUS75 KBOU 201151 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 451 AM MST Sun Dec 20 2020 COZ033>036-210000- /O.CON.KBOU.HW.W.0012.000000T0000Z-201221T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, Breckenridge, East Slopes Mosquito Range, East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, Williams Fork Mountains, Winter Park, Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 451 AM MST Sun Dec 20 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 50 mph with gusts up to 75 mph can be expected today. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, The Northern Front Range Foothills and The Southern Front Range Foothills. * WHEN...Through 5 PM MST this afternoon. * IMPACTS...Strong winds will blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
560 WWUS75 KBOU 210002 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 502 PM MST Sun Dec 20 2020 COZ033>036-210115- /O.EXP.KBOU.HW.W.0012.000000T0000Z-201221T0000Z/ South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, Willow Creek Pass, Berthoud Pass, Breckenridge, East Slopes Mosquito Range, East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, Williams Fork Mountains, Winter Park, Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 502 PM MST Sun Dec 20 2020 ...HIGH WIND WARNING HAS EXPIRED... The strongest winds have subsided across the mountains and Front Range foothills. There will still be gusts up to 65 mph this evening, but the trend will be for decreasing winds overnight. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 19, 3:29 AM MST, 7 hours 1 minute earlier.
Area forecast discussion, Dec 19, 3:29 AM MST, 7 hours 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 329 AM MST Sat Dec 19 2020 .SHORT TERM...(Today and tonight) Issued at 330 AM MST Sat Dec 19 2020 Satellite data indicates low clouds covering much of Grand County at this time. The mountains along the divide have some clouds over them too. The plains and foothills are clear. Pretty normal drainage winds are in place across the CWA right now. Models are still showing a brief upper ridge to move across the forecast area this morning. A weak upper trough is progged to move in right after it this afternoon in the northwesterly flow aloft. The cross sections show a mountain wave set to develop immediately behind the upper trough in the synoptic scale subsidence by 00Z late today. Due northerly winds aloft are progged tonight at pretty strong speeds. The local wind model shows warning criteria low level winds - a stretch tonight. The low pressure gradient from west to east is fairly decent but not fierce as well. Not sure how far down in elevation the strong winds will get? They should affect the high mountains along the divide and eastward into the foothills. Not confident about high wind criteria being met, so will keep the watch going and will add zones 33 and 34 to it. As far as moisture goes, there is some shallow moisture in the lower levels of the mountains today into this evening. That along with the orographic enhancement expected, will go with "chance"s of light alpine snows. The plains look dry today and tonight. The plains can expect low level brisk downsloping westerly winds this afternoon and evening, then southwesterly overnight. For temperatures, today's high should be 1.5 - 4.0 C warmer then Friday's highs. .LONG TERM...(Sunday through Friday) Issued at 240 AM MST Sat Dec 19 2020 The flow aloft will be northwest on Sun as a sfc lee trough becomes established east of the mtns. There is some potential for high winds in the foothills and mtns during the day. Component along winds are generally in the 40-50 kt range, except for the Hi Res WRF which has them in the 50-60 kt range. Overall, mtn wave isn't real stg thus the strongest winds may end up in the higher foothills and mtn areas. Thus will add zones 33 and 34 to the High Wind Watch. As for precip, there will be some low level moisture in the nrn mtns, which will combine with favorable orographics to produce some light snow mainly in zone 31. As far as highs, will have readings mainly in the upper 40s to lower 50s across nern CO. For Sun night into Mon the flow aloft will become more WNW. Winds will remain gusty in the mtns Sun night but should decrease on Mon. There is still some lingering low level moisture Sun night, in the mtns, so will keep in a chc of light snow. On Mon it should be dry across the entire area. With downslope low level flow highs should rise in to the 50s across the plains. Looking ahead to Tue and Wed, the ECMWF and GFS begin to diverge. The GFS has an upper level trough moving quickly across the nrn and cntrl Rockies Tue aftn and night. Meanwhile, the ECMWF has this system still over the Great Basin, by Tue evening, with the main trough moving across late Tue night into Wed morning. Overall, both solutions would lead to a good chc of snow in the mtns. At lower elevations, the ECMWF solution would bring a better chc of snow late Tue night into Wed morning while the GFS has virtually nothing due to its stg downslope component. At this point, it's still too far out to know which solution is the best so will go with a blended solution. Highs on Tue will remain above normal but then be colder on Wed behind a cold front. For Thu into Fri, an upper level ridge will build over the wrn US. This would lead to a dry pattern across the area with a warming trend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 240 AM MST Sat Dec 19 2020 Normal drainage wind patterns are in place at DIA at this time. Models have southwesterly winds at the airport to about mid afternoon, then more west to northwesterly winds into early/mid evening. More drainage winds are expected tonight after 04Z. There will not be any ceiling issues. The airmass will be dry tonight and tonight. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this afternoon through Sunday afternoon for COZ033>036. && SHORT TERM...RJK LONG TERM....RPK AVIATION.....RJK
Hazardous weather outlook, Dec 19, 3:53 AM MST, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 353 AM MST Sat Dec 19 2020 COZ030>051-201100- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 353 AM MST Sat Dec 19 2020 ...High Wind Watch for the Foothills and Mountains tonight through Sunday afternoon... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few light snow showers are possible over the high mountains today and this evening with little or no accumulation. Strong downsloping winds are expected to develop later this afternoon, and continue overnight, especially in the mountains, foothills and immediate plains. Gusts from 40 to 70 mph are possible especially in the normally wind prone areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday It will remain very windy in the mountains and foothills, on Sunday, with gusts from 60 to 80 mph possible. Across the plains winds may gust up to 40 mph near the Wyoming-Nebraska border. There will also be some light snow showers, over the higher mountains, Sunday afternoon and night with blowing snow over the higher passes. On Monday and Tuesday, it will still be windy in the mountains but speeds will be less than Sunday. Another weather system will bring more wind and sharply colder temperatures Tuesday night and Wednesday. There will be a good chance of light snow, mainly in the mountains. Thursday looks cool and windy. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight.
Nearby
High Wind Warnings in Colorado, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.